Alert archive / Montana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at May 20, 2020, 2:26 AM MDT for Petroleum County, Montana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2020, 2:26 AM MDT (08:26 UTC)
- Expired
- May 20, 2020, 3:15 AM MDT
- In force
- 49 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Petroleum County, MT
The radar
The Billings radar (KBLX), 143 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 8.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:55 PM MDT, 10 hours 31 minutes earlier.
Area forecast discussion, May 19, 3:55 PM MDT, 10 hours 31 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 355 PM MDT Tue May 19 2020 .DISCUSSION... Mostly sunny skies prevailed across Northeast Montana this afternoon. No showers were observed across the region. Temperatures climbed to the mid 80s across most of the area. These weather conditions will change significantly starting tomorrow morning as a low pressure area and associate cold front moves through the region. Active weather is expected to affect the area from Wednesday afternoon into the early parts of Thursday with the potential for some thunderstorms becoming severe. As a result, very heavy rainfall, strong gusty winds and hail are possible with these storms. Cold front moves out of the area by Friday with cooler temperatures expected behind the front. On Saturday, another area of low pressure will impact the region, with another round of showers and thunderstorms. Temperatures will rebound by early next week as an upper level ridge builds into the area. && .AVIATION... VFR conditions will continue to prevail across all TAF sites through Friday morning. North winds at 10 kts will continue through Friday afternoon, shifting southeast later in the day, increasing to 15 kts late in the afternoon. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
In the hours before
Special weather statement, May 20, 2:03 AM MDT, 23 minutes before
Special Weather Statement
National Weather Service Glasgow MT
203 AM MDT Wed May 20 2020
MTZ021-200830-
Petroleum MT-
203 AM MDT Wed May 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PETROLEUM COUNTY
UNTIL 230 AM MDT...
At 203 AM MDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Roundup, moving north at 50 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
LAT...LON 4684 10863 4684 10861 4710 10861 4706 10842
4702 10817 4676 10827 4675 10863
TIME...MOT...LOC 0803Z 198DEG 43KT 4662 10873
GAHThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:03 AM MDT | Special Weather Statement | GGW | Petroleum | 27 min |
| May 20, 3:05 AM MDT | Special Weather Statement | GGW | Petroleum | 55 min |
| May 20, 11:00 AM MDT | Special Weather Statement | GGW | Phillips | 60 min |
| May 20, 5:54 PM MDT | Special Weather Statement | GGW | Petroleum | 66 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.